Alert archive / Tennessee / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Nov 29, 2001, 3:06 AM CST for Decatur County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 29, 2001, 3:06 AM CST (09:06 UTC)
- Expired
- Nov 29, 2001, 5:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Decatur County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 805 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 314 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 290910 FFWMEM TNC039-291145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 306 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DECATUR COUNTY IN TENNESSEE * UNTIL 545 AM CST. * AT 300 AM CST...WEATHER RADAR INDICATED HEAVY RAIN MOVING ACROSS DECATUR COUNTY. RADAR ESTIMATES INDICATE THAT TWO TO LOCALLY THREE INCHES OF RAIN HAS ALREADY FALLEN ACROSS DECATUR COUNTY. AN ADDITIONAL ONE TO THREE INCHES IS LIKELY THROUGH EARLY MORNING. DECATUR COUNTY 911 REPORTS ROADS CLOSED OR IMPASSABLE IN MANY PARTS OF THE COUNTY. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3581 8801 3545 8801 3544 8820 3582 8819
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Nov 29, 2:45 AM CST, 21 minutes earlier.
Area forecast discussion, Nov 29, 2:45 AM CST, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 245 AM CST THU NOV 29 2001 WIDESPREAD FLOOD EVENT CONTINUES...MUCH OF CWA HAS SEEN 3 TO 6 INCHES OF RAIN PAST 24 HOURS. STILL HAVE THE MAIN UPPER SYSTEM TO GO TODAY. ETA SEEMS TO HAVE A PRETTY GOOD HANDLE ON UPPER SYSTEM...CURRENTLY NEAR RIO GRANDE RIVER...AND SHOULD BE NEAR MEM BY 30/00Z. STILL HAVE PARAMETERS IN PLACE FOR SEVERE WEATHER ACROSS AT LEAST WARM SECTOR OF SYSTEM. WILL ISSUE SEVERE WEATHER OUTLOOK...AND FLOOD STATEMENT...UPDATING WATCH INFORMATION...WILL LET WATCH RIDE TILL 30/00Z...PER CURRENT FORECAST. ANOTHER 1 TO 3 INCHES POSSIBLE DURING THE DAY TODAY BEFORE SYSTEM LIFTS OUT. CATEGORICAL POPS TODAY...LIKELY FOR EARLY TONIGHT...THEN DRY TOMORROW. SEE NO MAJOR REASONS TO QUIBBLE WITH GUIDANCE AFTER THIS SYSTEM LIFTS OUT. WILL NEED TO BUMP UP TEMPS IN EXTENDED BY AT LEAST ONE CATEGORY. 10 PRELIM NUMBERS.... MEM TB 053/040 054/042 059 +601 MKL TB 055/041 053/039 057 +601 JBR TB 043/037 052/039 055 +601 TUP TB 067/043 054/040 059 +601 .MEG...FLOOD WATCH TODAY ENTIRE CWA.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:14 PM CST | Severe Thunderstorm Warning | MEG | Crockett, Haywood | 46 min |
| Nov 28, 6:49 PM CST | Severe Thunderstorm Warning | MEG | Madison | 41 min |
| Nov 28, 6:56 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 34 min |
| Nov 28, 7:27 PM CST | Flash Flood Warning | MEG | Weakley | 3 hr |
| Nov 28, 8:32 PM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 12:21 AM CST | Flash Flood Warning | MEG | Hardeman | 4 hr |
| Nov 29, 4:01 PM CST | Flash Flood Warning | MEG | Carroll, Crockett, Decatur, Dyer, Gibson, Henderson and 3 more | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.